The Root Cause of Peripheral Nerve Damage

Nerve damage is one of those terms that you often hear about after a person suffers from a severe injury. For instance, someone is in an accident and they have a spinal cord injury. Doctors may say they will have permanent nerve damage. Or perhaps someone is involved in an industrial accident that nearly severs their arm. They regain use, but they have nerve damage. That physical trauma is an easy culprit to see, but there are other ways that nerve damage can affect someone.

Antibiotic Drugs Can Cause Nerve Damage

When someone suffers from an infection like pneumonia, bronchitis, or other inflammation of the throat and lungs, the culprit is often a bacterial infection. These people need to seek medical attention to prevent further damage, and they are generally prescribed a high strength antibiotic. These antibiotics work great to clear up the infection, but they can cause other damage along the way.

Antibiotic drugs like Avelox, Cipro, and Levaquin are commonly prescribed. But these drugs have also been known to lead to a condition known as “fuzzy feet.” Fuzzy feet, although it doesn’t sound serious, is nothing to be taken lightly.

Have you ever sat cross legged on a hard floor for a long period of time? After a while your foot “goes to sleep” and gets tingly, or fuzzy. Now imagine that experience happening without sitting wrong and cutting off the nerve and blood flow. That condition is known as peripheral nerve damage.

Taking an antibiotic drug, even for just a few days, can lead to peripheral neuropathy. This feeling of fuzzy feet may never actually go away, and if the drug (or the root cause of the damage) is not detected, then it can spread to full on paralysis. Over time the body might regain some feeling, but for the most part nerve damage is permanent.

The biggest issue with antibiotic drug induced nerve damage is that it is completely preventable. With adequate warnings people could have known what sensations to look out for, and if they felt even the slightest tingling in their feet they could have stopped using the drug. But the manufacturers of these drugs never fully warned the public, and as a result thousands of people suffer from peripheral nerve damage. If you have suffered, you should get in touch with a dangerous drug attorney to talk about your options.